MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS Q BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS Q BIPLANE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848282
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available upon completion of the investigation.Internal id # (b)(4).
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q biplane system.During an on-going neuro examination, the concerned units can only be moved in slow motion and no automatic or 3d runs were possible.The patient had to be moved; the procedure was continued and completed on an alternate system.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.The reported event occurred in germany.
 
Additional Manufacturer Narrative
H10: siemens completed the investigation of the reported event.During a procedure, stand movement was only possible in "override mode" with reduced speed.A corresponding error message was displayed to the user.The operator manual contains adequate instructions for the safe operation of the system in this failure scenario, so that the procedure could be finished or stopped in a controlled manner if required.However, automatic runs like 3d are not possible for safety reasons.Because of this limitation, the user decided to perform the present procedure as a surgical procedure.The onsite service intervention revealed that the optical end switch (sensor and reflector) that limits the longitudinal movement of the flat detector and the sensor calibration unit was contaminated with oil, causing the sensor to be active.This resulted in the actual longitudinal movement of the flat detector being blocked and further stand movements were only possible in "override mode".After the contaminated parts were exchanged, the system worked as intended again.The detailed investigation of the defective parts did not reveal any root cause for the residual oil at the sensors.The system was inspected a few weeks later to rule out oil contamination from adjacent components as the cause.No renewed contamination could be detected.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.H11 corrected data: b2: other serious or important medical events was checked in error in the initial report submitted on october 10, 2022.Internal id# (b)(4).

Brand Name
ARTIS Q BIPLANE
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1 or
rittigfeld 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1 or rittigfeld 1
rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15577224
Report Number3004977335-2022-46727
Device Sequence Number6801674
Product Code OWB
UDI-Device Identifier04056869009995
UDI-Public04056869009995
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848282
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown